MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON; STAPLE, IMPLANTABLE
Catalog Number ECH45S
Medical Device Problem Codes Failure to Form Staple (2579); Failure to Fire (2610); Difficult to Open or Close (2921); No Apparent Adverse Event (3189); Noise, Audible (3273)
Health Effect - Clinical Codes Unspecified Tissue Injury (4559); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) date sent: 6/23/2026 d4: batch #unk d4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.H4: the device manufacture date is currently not available.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: please clarify "result left a hole." is the current patient status known? was there any patient consequence or change in the post-operative care of the patient as a result of the event? did the device staple? if yes, was the staple line complete (full length)? was the device locked on tissue with the jaws closed? if yes, what steps were taken to open the jaws? (pull open the closing trigger, press home button, use bailout) if the home button was pressed, did the knife fully return to its home position? if the jaws could not be opened, how was the device removed? the device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure of the liver, surgeon went to use echelon 3000 stapler and the battery died - did not have enough power to fire through entire organ (liver) and as a result left a hole.Rep was on site in the days following and spoke with surgeon - the surgeon said the battery did not sound right - not a slowing down in thick tissue but a very sluggish sound and then died.Surgeon was firing on a vessel in the liver and was very anxious about the outcome - used the manual override to reverse it.Resident told me separately but did not form properly.Surgeon opened a new stapler and completed the procedure.There was no patient consequence reported.No additional information provided.

Brand Name
ECHELON
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
3035526892
MDR Report Key25595609
Report Number3005075853-2026-04858
Device Sequence Number14798051
Product Code GAG
UDI-Device Identifier10705036035008
UDI-Public(01)10705036035008(17)290131(10)A99J66
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K213633
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECH45S
Device Lot NumberA99J66
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2026
Supplement Date Received by Manufacturer06/26/2026
Initial Report FDA Received Date06/23/2026
Supplement Report FDA Received Date06/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown